Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 218, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 10, 2021, 2:47 PM EDT for Monroe County, Ohio; Marshall County, Wetzel County, West Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 2:47 PM EDT (18:47 UTC)
- Expired
- Aug 10, 2021, 3:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, OH, Marshall County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 118 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
875
WUUS51 KPBZ 101847
SVRPBZ
OHC111-WVC051-103-101930-
/O.NEW.KPBZ.SV.W.0218.210810T1847Z-210810T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
247 PM EDT Tue Aug 10 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Monroe County in east central Ohio...
Western Wetzel County in northern West Virginia...
Marshall County in northern West Virginia...
* Until 330 PM EDT.
* At 247 PM EDT, a severe thunderstorm was located over Woodsfield,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
* Locations impacted include...
Woodsfield, Sardis, Beallsville, Clarington, Lewisville, Jerusalem,
Cameron, Antioch, Stafford, Graysville, Miltonsburg, and Laings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3969 8128 3986 8122 3983 8082 3959 8090
3961 8095 3959 8098
TIME...MOT...LOC 1847Z 285DEG 11KT 3976 8116
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
959
WWUS51 KPBZ 101902
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
302 PM EDT Tue Aug 10 2021
OHC111-WVC051-103-101930-
/O.CON.KPBZ.SV.W.0218.000000T0000Z-210810T1930Z/
Monroe OH-Wetzel WV-Marshall WV-
302 PM EDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR MONROE...WESTERN WETZEL AND MARSHALL COUNTIES...
At 302 PM EDT, a severe thunderstorm was located near Woodsfield,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
Locations impacted include...
Woodsfield, Sardis, Beallsville, Clarington, Lewisville, Jerusalem,
Cameron, Antioch, Stafford, Graysville, Miltonsburg, and Laings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3969 8128 3986 8122 3983 8082 3959 8090
3961 8095 3959 8098
TIME...MOT...LOC 1902Z 265DEG 19KT 3980 8107
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$803
WWUS51 KPBZ 101924
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
324 PM EDT Tue Aug 10 2021
OHC111-WVC051-103-101934-
/O.EXP.KPBZ.SV.W.0218.000000T0000Z-210810T1930Z/
Monroe OH-Wetzel WV-Marshall WV-
324 PM EDT Tue Aug 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR MONROE...WESTERN WETZEL AND
MARSHALL COUNTIES WILL EXPIRE AT 330 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3969 8128 3986 8122 3983 8082 3959 8090
3961 8095 3959 8098
TIME...MOT...LOC 1924Z 285DEG 11KT 3979 8100
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:36 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 10, 1:36 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 136 PM EDT Tue Aug 10 2021 .SYNOPSIS... Seasonable warmth, humidity, and periodic showers and thunderstorms can be expected until cold frontal passage late this week. && .NEAR TERM /THROUGH TONIGHT/... Convective line with isolated strong/severe gusts continues to progress eastward this afternoon with support from a weak shortwave trough. ~1000-1500j/kg of MLCAPE and modest shear has still supported a few cells with cores approaching 35kft, where breaks in the cloud deck allowed for temperatures to exceed 80 deg. Generally do not anticipate this line intensifying as it moves eastward. In addition to the marginal severe threat, locally heavy rain, with PWAT values approach 2 inches may pose a problem in urban/poor drainage locations. Passage of the shortwave trough/building shortwave ridge should alleviate coverage of this convection by eve. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... A similar scenario is indicated for Wednesday with the emergence of another shortwave from the base of broad troughing over the Upr Midwest, and the approach of that trough/frontal system is likely to spawn more showers and storms on Thursday. Temperature for the short term wl be above average with the support of warm, moist advection. Thursday is borderline approaching Heat Advisory headlines as Heat Index values are currently forecasted to be in the upper-90s in portions of our region. However, the confidence is not too high on this scenario since we still have precip chances in the forecast. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... An eastward sliding cold front will maintain rain chance into Saturday, but that frontal passage will moderate temperature back to climatological norms for the weekend. Showers may return to the region starting Monday as high pressure breaks down and warm, moist air returns from the south. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... Showers and thunderstorms, with MVFR/IFR restrictions, will continue east southeast this afternoon in conjunction with the passage of a shortwave trough. Drier weather with generally VFR conditions should develop after the line passage, though MVFR cigs may linger for sites north of I-70. MVFR to IFR cigs are likely to return by WEdnesday morning as moist advection continues in SSW sfc flow, before diurnal/heating raises cig heights. Scattered showers and thunderstorms may redevelop overnight into Wednesday with additional shortwave passage, but confidence/timing/coverage is too low at this time for mention beyond VCSH. .Outlook... Periodic restrictions in showers/tstms are likely thru Sat with a series of crossing disturbances. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 10, 6:33 AM EDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 633 AM EDT Tue Aug 10 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-111045- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 633 AM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Isolated incidents of severe wind gusts are possible with afternoon thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated incidents of severe wind gusts are possible Wednesday and Thursdays as thunderstorms become likely with cold front encroachment. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 10, 1:02 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND DMG DELLROY 40.56N 81.20W
08/10/2021 CARROLL OH 911 CALL CENTER
NUMEROUS TREES AND POWER LINES REPORTED DOWN AROUND
TOWN.
&&
EVENT NUMBER PBZ2102069
FLHLocal storm report, Aug 10, 1:03 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
103 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 2 NE CARROLLTON 40.60N 81.07W
08/10/2021 CARROLL OH 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT
WASWHINGTON TOWNSHIP.
&&
EVENT NUMBER PBZ2102070
FLHSpecial weather statement, Aug 10, 1:27 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
127 PM EDT Tue Aug 10 2021
PAZ021-029-101800-
Washington PA-Allegheny PA-
127 PM EDT Tue Aug 10 2021
...Showers and thunderstorms with gusty wind will impact portions of
central Washington and Allegheny Counties through 200 PM EDT...
At 126 PM EDT, radar indicated showers and thunderstorms along a
line extending from Sewickley to near Cecil-Bishop. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pittsburgh, Penn Hills, Mount Lebanon, Bethel Park, Ross Township,
McCandless Township, Monroeville, Moon Township, McMurray,
McKeesport, Franklin Park, and Canonsburg.
This includes the following highways...
Pennsylvania Turnpike between mile markers 37 and 55.
Interstate 79 in Pennsylvania between mile markers 42 and 74.
Interstate 376 in Pennsylvania between mile markers 49 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4061 7972 4060 7976 4058 7977 4055 7977
4054 7973 4021 7982 4020 7986 4018 7985
4016 7986 4016 7991 4013 7989 4025 8035
4054 8028 4061 8018 4061 8015 4062 8014
4063 7971
TIME...MOT...LOC 1726Z 278DEG 25KT 4055 8019 4032 8025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 10, 1:40 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
140 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG FREEPORT 40.21N 81.27W
08/10/2021 HARRISON OH 911 CALL CENTER
REPORT OF MULTIPLE TREES DOWN. TIME ESTIMATED BASED ON
RADAR.
&&
EVENT NUMBER PBZ2102071
JFLocal storm report, Aug 10, 2:22 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TSTM WND DMG MORRISTOWN 40.06N 81.07W
08/10/2021 BELMONT OH PUBLIC
TREES DOWN IN MORRISTOWN
&&
EVENT NUMBER PBZ2102072
RACKLEYSpecial weather statement, Aug 10, 2:25 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
225 PM EDT Tue Aug 10 2021
PAZ014-022-023-073-101915-
Armstrong-Butler-Westmoreland-Indiana-
225 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE AREA...
At 224 PM EDT, a strong thunderstorm was located over Leechburg, or
near Vandergrift, moving east at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Vandergrift, Apollo, Lower Burrell, Harrison Township, Ford City,
Leechburg, Freeport, North Apollo, West Leechburg, Avonmore, Orchard
Hills, and Rural Valley.
LAT...LON 4051 7918 4054 7970 4062 7971 4064 7969
4065 7969 4066 7970 4067 7969 4067 7971
4074 7972 4083 7920
TIME...MOT...LOC 1824Z 269DEG 18KT 4065 7962
07The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:16 AM EDT | Special Weather Statement | PBZ | Coshocton | 29 min |
| Aug 10, 11:05 AM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 25 min |
| Aug 10, 11:07 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 23 min |
| Aug 10, 11:28 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 32 min |
| Aug 10, 11:30 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 30 min |
| Aug 10, 12:00 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Coshocton, Harrison, Jefferson, Tuscarawas | 45 min |
| Aug 10, 12:07 PM EDT | Special Weather Statement | PBZ | Guernsey, Harrison, Muskingum, Noble | 53 min |
| Aug 10, 12:39 PM EDT | Special Weather Statement | PBZ | Jefferson | 36 min |
| Aug 10, 12:42 PM EDT | Special Weather Statement | PBZ | Harrison | 33 min |
| Aug 10, 12:59 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Tuscarawas | 46 min |
| Aug 10, 1:44 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Noble | 31 min |
| Aug 10, 2:12 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Noble | 48 min |
| Aug 10, 3:31 PM EDT | Special Weather Statement | PBZ | Monroe | 29 min |
| Aug 10, 4:01 PM EDT | Special Weather Statement | PBZ | Monroe | 29 min |
| Aug 10, 4:17 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 13 min |
| Aug 10, 1:57 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 48 min |
| Aug 10, 2:52 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 33 min |
| Aug 10, 3:18 PM EDT | Special Weather Statement | PBZ | Wetzel | 27 min |
| Aug 10, 3:52 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia, Preston, Wetzel | 38 min |
| Aug 10, 3:57 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Wetzel | 13 min |
| Aug 10, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 16 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2021Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.